Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    If you have had an organ transplant then you may want to also become a member of these communities if they are applicable to your condition to share your experience:
    Diabetes and Kidney Community
    Kidney Disorders Community
    WebMD Diabetes Community
    WebMD Hepatitis Community
    WebMD Heart Disease Community
    my hubbys creatine level is at 8.11
    avatar
    sara77503 posted:
    my hubby had a liver tx 2 1/2 yrs ago , i heard profrag affects the kidneys and the dr switched him from prograf about three weeks ago to rapa, no probelms, but in the past three monhts, his creatine has went from 6 to 8.11.....................his kidney dr suggests him to go on dialysis but hubby dotn want to . or i guees i should scared at this point. i also asked the kidney dr if i could see if i am a match to donate one of my kidenys to him, or if nto i woul dbe wiling to participate in the paired donation program where i could donate one to someon ein need and someone coul donate to him.... he said that was a option, i like wish i could jsut take mine out and give it to him, we have been thru so much and now this, i am not askign why ,but i want to do wha ti can to helop if ican in a minute . has anyone been in this situation .
    Reply
     
    avatar
    John-SKPT responded:
    The damage that comes from Prograf toxicity is well established. I'm not sure though, that once the chain of events has progressed significantly, if it will have much chance of going back to where it once was. (In other words, if they had risked changing to Rapamune with the creatinine was at 3.0 rather than at 6.0, would it have made a difference? I don't know.) The decision to start dialysis is a difficult one, but in almost all cases, it is better to start sooner rather than at the last possible second. They body just degenerates more the longer that you wait. And to tolerate the potential transplant surgery, the body needs to be in the best overall condition that it can be. I can't give you any specific advice because every patient is different. But I really waited too long to start dialysis. If I had it to do over again, knowing what I know now, I think I would start a lot sooner and slow down the side effects from advancing renal disease. Good luck.


    Spotlight: Member Stories

    Hello I'm a 23year old young woman from Texas. I had my last kidney transplant in June 2006 has been successful with no complications. This was my...More

    Helpful Tips

    How To Upload A Profile Picture
    How to Upload a Profile picture: 1. Click My Exchange Profile. (left sidebar) or My Account (top right corner) 2. The click Change my ... More
    Was this Helpful?
    8 of 16 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.